Home » Frequently asked Questions on Health » Why has my haemoglobin level fallen?

Why has my haemoglobin level fallen?

Q: I have hypertension for the last 7 years. I underwent CABG last year and was advised Ecosprin 150 mg once daily, Atenolol 25 mg once daily, Aztor 10 mg once daily and Zevit once daily. Zevit was discontinued later after 6 months and regular blood tests reported my cholesterol levels to be between 126 to 140. I recently had giddiness and an upset stomach. The stool was black so my cardiologist examined me and found nothing wrong and as the blood test reported haemoglobin - 7.2, he advised me to stop Ecosprin. As the cholesterol was 126 he advised to take Aztor 10 mg on alternate days, Nialip 500 mg twice daily and Dumasules once daily to improve the haemoglobin. As Nialip is for reduction of cholesterol why am I being advised this after reducing the Aztor doze?Why has my haemoglobin gone down? What should I do to improve it? I feel tired while walking and climbing stairs which was not there earlier. I used to walk about 5 Kms daily but now I cannot even complete a km. Please help.

A:I have gone through your case summary. The cause for a drop in haemoglobin could have been slow and prolonged bleeding from the stomach. Aspirin administration can lead to it. An endoscopy done after stopping aspirin for some time can be entirely normal because the ulceratios are very superficial. Stopping aspirin for some time and adding drugs to reduce gastric acidity like Pantoprezole etc are useful. Aspirin or clopidogrel can then be resumed under supervision. Niacin might have been started because of low HDL cholesterol level. Get your haemoglobin repeated to make sure it is coming up.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------